Alert archive / Indiana / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Indianapolis, IN

January 18, 200839 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Jan 18, 2008, 2:20 PM EST for 39 counties in Indiana. It took effect at Jan 19, 2008, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2008, 2:20 PM EST (19:20 UTC)
In effect from
Jan 19, 2008, 7:00 PM EST
Expired
Jan 20, 2008, 10:00 AM EST
In force
15 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 181920
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EST FRI JAN 18 2008

...WIND CHILLS APPROACHING 20 BELOW POSSIBLE SATURDAY NIGHT...


INZ021-028>031-035>049-051>057-060>065-067>072-190330-
/O.NEW.KIND.WC.Y.0002.080120T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
220 PM EST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 10 AM
EST SUNDAY. 

NORTHWEST WINDS OF 5 TO 15 MPH COMBINED WITH AIR TEMPERATURES OF
ZERO TO 5 BELOW WILL PRODUCE WIND CHILLS ANYWHERE FROM 10 TO 20
BELOW ZERO SATURDAY NIGHT. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
6 follow-up statements
000 
WWUS43 KIND 190302
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 PM EST FRI JAN 18 2008

...WIND CHILLS APPROACHING 20 BELOW POSSIBLE SATURDAY NIGHT...

INZ021-028>031-035>049-051>057-060>065-067>072-191115-
/O.CON.KIND.WC.Y.0002.080120T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1002 PM EST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
10 AM EST SUNDAY...

NORTHWEST WINDS OF 5 TO 15 MPH COMBINED WITH AIR TEMPERATURES OF
ZERO TO 5 BELOW WILL PRODUCE WIND CHILLS ANYWHERE FROM 10 TO 20
BELOW ZERO SATURDAY NIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

JH
000 
WWUS43 KIND 190910
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EST SAT JAN 19 2008

...WIND CHILLS APPROACHING 20 BELOW POSSIBLE TONIGHT...

INZ021-028>031-035>049-051>057-060>065-067>072-191715-
/O.CON.KIND.WC.Y.0002.080120T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
410 AM EST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY. 

NORTHWEST WINDS OF 5 TO 15 MPH COMBINED WITH AIR TEMPERATURES OF
5 ABOVE TO 5 BELOW ZERO WILL PRODUCE WIND CHILLS ANYWHERE FROM 10
TO 20 BELOW ZERO TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS43 KIND 191736
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1236 PM EST SAT JAN 19 2008

...WIND CHILLS POSSIBLY APPROACHING 20 BELOW TONIGHT...

INZ021-028>031-035>049-051>057-060>065-067>072-200145-
/O.CON.KIND.WC.Y.0002.080120T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1236 PM EST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY. 

NORTHWEST WINDS OF 5 TO 15 MPH COMBINED WITH AIR TEMPERATURES OF
5 ABOVE TO 5 BELOW ZERO WILL PRODUCE WIND CHILLS ANYWHERE FROM
10 TO 20 BELOW ZERO TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS43 KIND 200103
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 PM EST SAT JAN 19 2008

...WIND CHILLS APPROACHING 20 BELOW TONIGHT...

INZ021-028>031-035>049-051>057-060>065-067>072-200915-
/O.CON.KIND.WC.Y.0002.000000T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
803 PM EST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

NORTHWEST WINDS OF 5 TO 15 MPH COMBINED WITH AIR TEMPERATURES OF
5 ABOVE TO 5 BELOW ZERO WILL PRODUCE WIND CHILLS ANYWHERE FROM
10 TO 20 BELOW ZERO TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS43 KIND 200842
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EST SUN JAN 20 2008

...WIND CHILLS AROUND 20 BELOW POSSIBLE THIS MORNING...

INZ021-028>031-035>049-051>057-060>065-067>072-201500-
/O.CON.KIND.WC.Y.0002.000000T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
342 AM EST SUN JAN 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

WINDS OF 5 TO 15 MPH COMBINED WITH AIR TEMPERATURES OF 5 ABOVE TO
5 BELOW ZERO WILL PRODUCE WIND CHILLS ANYWHERE FROM 10 TO AROUND 20
BELOW ZERO THROUGH MID MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS43 KIND 201446
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 AM EST SUN JAN 20 2008


INZ021-028>031-035>049-051>057-060>065-067>072-201600-
/O.EXP.KIND.WC.Y.0002.000000T0000Z-080120T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
946 AM EST SUN JAN 20 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

AIR TEMPERATURES WILL SLOWLY WARM UP TODAY INTO THE TEENS. WIND
CHILLS COLDER THAN 15 BELOW ZERO WILL NO LONGER OCCUR.

HOWEVER IT WILL REMAIN COLD WITH LINGERING WIND CHILLS OF ZERO TO
10 BELOW EXPECTED TO PERSIST INTO THE AFTERNOON HOURS. DRESS ACCORDINGLY
TODAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 1:00 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 18, 1:00 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 PM EST FRI JAN 18 2008

.DISCUSSION...FCST FOCUS REMAINS ON TIMING OF ARCTIC FRONT AND WIND
CHILLS THROUGH THE WEEKEND.

LATEST SFC MAP SHOWS ARCTIC FRONT EXTENDING FROM WI INTO KS. TEMPS
HAVE FALLEN OR STAYED NEARLY STEADY ACROSS THE PLAINS AS THE FRONT
PASSES. AN UPPER DISTURBANCE AS SEEN ON WATER VAPOR SATELLITE WAS
MOVING ACROSS KS AND THIS APPEARS TO BE ENHANCING A SMALL AREA OF
SNOW ALONG AND AHEAD OF THE FRONT. ELSEWHERE...MODIFIED POLAR HIGH
CENTER LOCATED ACROSS OK/TN SHOULD KEEP MOISTURE FROM A SOUTHERN
STREAM SYSTEM SUPPRESSED THROUGH THE WEEKEND.

NO MAJOR DISCREPANCIES NOTED WITH THE 12Z MODELS. HOWEVER...MOS TEMP
GUIDANCE WILL BE TOSSED OUT TO THE DOGS THIS TIME AROUND. ETA/GFS
MOS TEMP GUIDANCE APPEARS 5 TO 10 DEGREES TOO WARM WITH HIGHS ACROSS
THE PLAINS WHERE THE FRONT HAS PASSED.

TONIGHT...COLD FRONT SHOULD MOVE ACROSS THE AREA BETWEEN 3Z AND 6Z.
BUFKIT GUSTS SUGGEST A PERIOD OF 16-22KT GUSTS AS THE FRONT PASSES.
LOW TEMPS TONIGHT SHOULD OCCUR AT 12Z SAT WHEN STRONG CAA IS
ONGOING. AS IS THE CASE WITH MOST ARCTIC FRONTS...THEY END UP
ARRIVING FASTER AND TEMPS FALL TO COLDER READINGS THAN MODELS FCST.
I EXPECT THAT WILL BE THE CASE AGAIN TONIGHT/SAT SO WE HAVE UNDERCUT
GUIDANCE FOR BOTH LOWS TONIGHT AND HIGHS SAT. HIGHS SAT MAY END UP
BEING CLOSE TO THE 12Z TEMPS. IN FACT, THE CAA IS SO STRONG THAT BY
00Z SUN...1000-850MB THICKNESSES AND 850MB TEMPS ACROSS INDIANA DROP
TO VALUES THAT ARE IN PLACE ACROSS MN THIS AFTERNOON WHERE TEMPS
HAVE BEEN STEADY. AS NOTED...MOS GUIDANCE HAS BEEN 5 TO 10 DEGREES
TOO WARM UPSTREAM SO HIGHS 5 TO 10 DEGREES BELOW GUIDANCE APPEARS
THE BETTER WAY TO GO AT THIS POINT. AS FOR PRECIP TONIGHT...ANY SNOW
SHOULD BE BRIEF AND LIMITED TO IMMEDIATELY ALONG THE FRONT WITH
LITTLE OR NO ACCUMS EXPECTED TONIGHT.

SAT NIGHT...GIVEN MOS LIMITATIONS IN SITUATIONS LIKE THIS FEATURING
AN ARCTIC AIRMASS WE WILL CONTINUE TO UNDERCUT LOWS AND FCST TEMPS
IN THE 0 TO 5 BELOW RANGE SAT NIGHT. SFC WINDS SHOULD BE SUSTAINED
IN THE 5 TO 10KT RANGE WHICH STILL PRODUCES WIND CHILLS IN THE -15
TO -20F RANGE SAT NIGHT. WE WILL ISSUE A WIND CHILL ADVISORY FOR
THIS POSSIBILITY WITH THE PM PACKAGE.

SUN...MOS TEMPS AGAIN APPEAR AROUND 10 DEGREES TOO WARM AS THE SFC
AND UPPER HIGH MOVE ACROSS THE REGION. MIXING WILL BE WEAK AND WITH
THE ARCTIC AIRMASS IN PLACE AND INCREASING HIGH/MID CLDS WE WILL
UNDERCUT MOS TEMPS BY AROUND 10 DEGREES.

SUN NIGHT/MON...FRONTOGENETICAL PRECIP SHOULD DEVELOP ACROSS
NORTHERN IL AND SPREAD INTO NORTHERN IN. THIS AREA OF FORCING AND
PRECIP WILL EVENTUALLY WORK SOUTH BUT NOT UNTIL MON NIGHT OR TUES.
THIS SYSTEM DOES NOT APPEAR TO BE A THREAT FOR HVY SNOW HOWEVER AN
INCH OR TWO STILL APPEARS POSSIBLE MON NIGHT/TUES. BEYOND TUES...THE
LONGWAVE PATTERN AS FCST BY THE GFS BECOMES DOMINATED BY THE
NORTHERN STREAM WHILE THE ECMWF CONTINUES TO KEEP A SOUTHWESTERLY
500MB FLOW ACROSS THE CENTRAL U.S. WHICH WOULD BE MORE FAVORABLE FOR
PRECIP CHCS NEXT THU. WE WILL KEEP PRECIP CHCS IN THE FCST FOR NEXT
THU WITH BELOW AVG TEMPS FCST FOR THE NEXT 7 DAYS.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.
VFR WILL GIVE WAY TO MVFR CIGS AS AN ARCTIC FRONT MOVES THROUGH
CENTRAL INDIANA TONIGHT.

FROPA IS EXPECTED AT KLAF/KHUF AROUND 03Z AND INTO KIND/KBMG AROUND
05Z.  THERE ARE SOME MVFR CLOUDS UPSTREAM INVOF FRONT AND WITH
MOISTURE LIMITED TO THE AREA NEAR THE FRONT...WILL LOWER CIGS TO
AROUND 3K AS THE FRONT APPROACHES AND THEN FOR A FEW HOURS AFTER.
THERE MAY BE A FEW SNOW SHOWERS ALONG WITH THE FRONT BUT IT LOOKS
LIKE ITS MOST LIKELY TO OCCUR AT KLAF.  EVEN AT THAT ITS ONLY AROUND
20 PERCENT CHANCE SO WILL ONLY MENTION IT FOR A FEW HOURS AND WITH
ONLY LITTLE RESTRICTION TO VISBY AT 5SM.

WHEN THE FRONT GETS INTO OHIO SATURDAY MORNING...VERY COLD AIR AND
STRONG SUBSIDENCE WILL KEEP INDIANA CLOUD FREE THROUGH THE REMAINDER
OF THE TAF PD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY FOR ALL ZONES
SAT NIGHT.

&&

AVIATION...SP
PUBLIC...CO
Hazardous weather outlook, Jan 18, 7:28 AM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 AM EST FRI JAN 18 2008

INZ028-029-035-043-044-051-060-067-191230-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
728 AM EST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING WILL CONTINUE ALONG THE WABASH RIVER FROM LAFAYETTE TO
VINCENNES. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
ADDITIONAL INFORMATION.

THERE IS A SLIGHT CHANCE FOR SNOW TONIGHT...HOWEVER LITTLE OR NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER THROUGH THE
WEEKEND.

MUCH COLDER AIR WILL RETURN TO CENTRAL INDIANA THIS WEEKEND.
ACTUAL AIR TEMPERATURES MAY BE BELOW ZERO BY SUNDAY MORNING.
BITTERLY COLD WIND CHILL VALUES AS LOW AS 18 DEGREES BELOW ZERO
WILL BE POSSIBLE SATURDAY EVENING AND INTO THE EARLY MORNING HOURS
OF SUNDAY.

ANOTHER CHANCE FOR SNOW APPEARS ON THE HORIZON MONDAY INTO TUESDAY
AND WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-191230-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
728 AM EST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SNOW TONIGHT...HOWEVER LITTLE OR NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MUCH COLDER AIR WILL RETURN TO CENTRAL INDIANA THIS WEEKEND.
ACTUAL AIR TEMPERATURES MAY BE BELOW ZERO BY SUNDAY MORNING.
BITTERLY COLD WIND CHILL VALUES AS LOW AS 18 DEGREES BELOW ZERO
WILL BE POSSIBLE SATURDAY EVENING AND INTO THE EARLY MORNING HOURS
OF SUNDAY.

ANOTHER CHANCE FOR SNOW APPEARS ON THE HORIZON MONDAY INTO TUESDAY
AND WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

Nearby

Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.